Texas, 2006

Hail in Texas, August 30, 2006

August 30, 2006 · NWS CRP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 30, 1:36 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 30, 1:36 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 PM CDT WED AUG 30 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS OF 19Z THE FNTL
BOUNDARY HAS BECOME STATIONARY AND IS NOW ALONG A RKP-COT-DRT LN.
SUFFICIENT BOUNDARY LYR FORCING AND MOISTURE IN THE VCNTY OF THE
FNT ARE ENOUGH TO GENERATE ISOLATED TO SCATTERED CONVECTION ACROSS
THE RIO GRANDE PLAINS AND PORTIONS OF THE COASTAL BEND LATE THIS
AFTN AND EARLY EVE. WL COVER THIS WITH 20-30% POPS. BY 03Z MOST OF
THE CONVECTION WL HAVE DISSIPATED DUE TO LOSS OF HEATING.
OTHERWISE...THE CWA IS EXPECTED TO DRY OUT THROUGH THE REMAINDER
OF THE PD DUE TO DEEPENING NWLY FLOW AND SUBSIDENCE IN THE WAKE OF
THE DEPARTING MID/UPR LVL TROUGH AXIS. VERY DRY CONDITIONS WL
ALLOW OVERNIGHT LOWS TO REACH AT LEAST SVRL DEGS BELOW NORMAL EACH
NIGHT. THE SAME REASONING WL ALLOW THE DAYTIME HIGHS ON THU TO
REACH SLIGHTLY ABV NORMAL.

&&

.MARINE (TONIGHT THROUGH THURSDAY NIGHT)...THE SFC WINDS WL
CONTINUE TO SLOWLY VEER THROUGH THU AS WK LOW PRESSURE ONCE AGAIN
DEVELOPS OUT WEST AND AS THE THERMAL GRADIENT RE-INTENSIFIES.
AFTER A BRIEF BUILDUP OF SEAS THIS AFTN...THEY WL BEGIN TO TAPER
OFF ONCE AGAIN TO 2 FT OR LESS.

&&

.AVIATION (TONIGHT THROUGH THURSDAY NIGHT)...BRIEF IFR/MVFR CONDITIONS
ARE EXPECTED EARLY THIS EVENING DUE TO LINGERING SHRAS/TSRAS
MAINLY ACROSS THE ALI AND LRD TAF SITES. CEILINGS THIS EVE WL AVG
BETWEEN 4K-7K FT ACROSS CRP...ALI AND LRD BEFORE DISSIPATING BY
03Z. OTHERWISE...A CONTINUED DRYING TREND ACROSS THE RGN WL
MAINTAIN VFR CONDITIONS THROUGH THU NIGHT.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...PROXIMITY OF A WEAK SURFACE
ANTICYCLONE AND DEEP/DRY N/NW TROPOSPHERIC FLOW PREVAILS FRIDAY
THROUGH SATURDAY. WEAK ENERGETICS NOTED FRIDAY NIGHT/SATURDAY BUT
INCREASED MOISTURE PER GFS/WRF-NAM CROSS-SECTIONS SEEMS OVERDONE AND
PREFER THE UKMET WHICH AGREES WITH THE MAV/MET MOS DATA. RETAINED
SLIGHT CHANCE POPS AFTER MIDNIGHT SATURDAY NIGHT ACROSS THE NORTHERN
CWA AS WEAK SURFACE FRONT ENCROACHES. LITTLE TO NO CHANGES TO THE
PREVIOUS TEMPERATURE GRIDS DURING THIS PERIOD.

A WEAK SURFACE FRONT BENDS ITS WAY SOUTH ACROSS THE REGION
SUNDAY/MONDAY. MODEST SYNOPTIC/MESOSCALE FORCING AMID MODEST
MOISTURE/INSTABILITY ONLY WARRANTS SLIGHT CHANCE POPS. MUCH DRIER
AIR THEN PENETRATES IN ASSOCIATION WITH THE WAKE SURFACE ANTICYCLONE
TUESDAY/WEDNESDAY. DECREASED LOW-LEVEL THICKNESSES/CLOUD COVER WILL
RESULT IN MAX TEMPERATURES AROUND NORMAL SUNDAY/MONDAY THEN ABOVE
NORMAL TUESDAY/WEDNESDAY WITH GREATER SOLAR RADIATION/DRY COLUMN.
THE DRY COLUMN WILL LEAD TO MIN TEMPERATURES BELOW NORMAL THROUGHOUT
THIS PERIOD. A BRIEF PERIOD OF POST-FRONTAL SCEC CONDITIONS FOR N/NE
WINDS POSSIBLE OVER THE NEARSHORE/OFFSHORE WATERS LATE SUNDAY
NIGHT/MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  97  72  97  70  /  10   0   0   0   0
VICTORIA          68  96  69  97  69  /   0   0   0   0   0
LAREDO            78 103  78 104  78  /  30  10   0   0   0
ALICE             71 100  71 100  70  /  10   0   0   0   0
ROCKPORT          76  95  76  95  76  /  10   0   0   0   0
COTULLA           72 101  72 102  70  /  30  10   0   0   0
KINGSVILLE        72  99  72  99  70  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT-TERM
BB/85...LONG-TERM
Hazardous weather outlook, Aug 30, 4:13 AM CST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CDT WED AUG 30 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-311030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
513 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS TODAY AND
TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH TUESDAY. THE
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 30, 3:50 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT WED AUG 30 2006

TXZ243-302215-
NUECES-
450 PM CDT WED AUG 30 2006

...A STRONG THUNDERSTORM WAS AFFECTING WESTERN NUECES COUNTY...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF AGUA DULCE MOVING SOUTH AT 15
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

MW

The radar

The Corpus Christi radar (KCRP), 27 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nueces

When
August 30, 4:17 PM CST
Where
Nueces County, Driscoll
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.667, -97.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531584.